Jump to content
CrazyBoards.org

Are there any benzos that don't increase suicide (not simply depression) risk?


Recommended Posts

I took Xanax and it made me sleepy without decreasing my anxiety. So we tried Ativan. After 4 days I was ready to kill myself in a VERY out of character manner. Luckily I recognized that it was due to the Ativan and sent the bottle to the box with all the other poisons I've tried that failed. Next, I tried taking a longer-acting one (Klonopin) and even that one has me fucked up the next day, albeit less-so. It's *almost* a solution in dire situations. Almost. But not.

If I wasn't so fucking anxious I'd be less depressed. Or so I thought. Turns out the only energy I have is nervous energy, and when you take away my nervous energy I become a lump of human waste. Suicide starts to seem rational, not like a kneejerk reaction bourne of panic.

I NEED anxiolytics to keep my job. I don't need them often, but they are very, very, very necessary when I do. Is there anything else anyone has had success with? Atarax does nothing but make me dangerously sleepy (it doesn't even help my allergies, which is its on-label use!...wtf) and Buspar gives me very bad headaches. 

Of course, marijuana helps, but we don't have licensing in my state yet and I don't count this as a solution because it's always a crapshoot when you get some. You don't know the potency, the ratios, the strain, etc. It is not a viable anxiety treatment at this point and I certainly cannot be taking that at work! Not until we get some dispensaries with very low THC strains. I mean, that's assuming we haven't started WWIII by then though....

 

Thanks.

Edited by Anodyne Oblivion
Link to comment
Share on other sites

I had a very bad time with benzodiazepines as well - very similar story, I got very suicidal.  Probably if one of them messes you up, they all will, because the mechanism of action is identical.

What works for me is quetiapine, but it is pretty sedating, so it might not work for your purposes.

Some people use low dose trazodone as a PRN, but it can also be sedating.  If it's mainly physical symptoms and your blood pressure is okay, you could try propranolol - that doesn't tend to be sedating.

You could try an antidepressant with more anxiolytic effect (bupropion doesn't have much), but you'd have to add it to your cocktail rather than a PRN, or some structured psychotherapy focused on anxiety, such as CBT.  Pregabalin also has decent evidence for anxiety disorders.

 

Link to comment
Share on other sites

  • 3 weeks later...

I've often wondered about this since every time I get on ativan I tend to find myself depressed rather quickly.

But is it the Ativan doing that?  Or is it the post-anxiety causing depression?  I've found depression usually follows episodes of anxiety...

I haven't figured this one out...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...